MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 27"(70CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 27"(70CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB340
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2018, and suture was used.During the procedure, the suture was detached from the needle when holding the needle by needle-holder.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/14/2019.Investigation summary: it was reported performance pull off suture needle.A labeled winding former with a suture and a detached needle of product code pdpb340 were returned for analysis.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was examined and the other suture end is severely cut (damaged), resulting in a clip off defect.This condition caused the needle pull.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the sample condition the assignable cause of the performance - pull off suture needle pre-op suggest a clip off defect.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.

Brand Name
PDS PLUS SUTURE 27"(70CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8150848
Report Number2210968-2018-77664
Device Sequence Number2279683
Product Code NEW
UDI-Device Identifier10705031048799
UDI-Public10705031048799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDPB340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/14/2019
Patient Sequence Number1